Format

Send to

Choose Destination
See comment in PubMed Commons below
Acta Chir Belg. 2010 May-Jun;110(3):339-41.

Severe stomatitis complicating immune-suppressive switch after cardiac transplantation.

Author information

1
Department of Cardiology, University Hospital Antwerp, Edegem, Belgium. tom.vermeulen@UZA.be

Abstract

Everolimus is a recently developed immunosuppressive drug for patients following solid organ transplantation. Its mechanism of action, independent of calcineurin, is different from that of ciclosporin and tacrolimus and because of its lack of nephrotoxicity, it is a good alternative for calcineurin inhibitors in patients with renal dysfunction. In this paper we describe the case report of a 66-year-old caucasian female who underwent heart transplantation in December 2006. After induction with rabbit anti-thymocytic globulin, her immunosuppressive therapy comprised the combination of tacrolimus, mycophenolate mofetil (MMF) and steroids. Because of renal dysfunction, tacrolimus was changed for everolimus after 6 months. Unfortunately our patient developed severe stomatitis with aphthous ulcerations, shortly after the switch. Despite oral therapy (local anaesthetics), severe pain and malnourishment prompted interruption of everolimus and MMF and therapy was changed to ciclosporin and azathioprine. In addition, thalidomide was added. During the following weeks, there was progressive healing of the ulcerations. MMF was re-introduced and thalidomide was stopped after 6 weeks, without recurrent lesions after 4 months of follow-up.

PMID:
20690519
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center